MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED
Model Number 123626A
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheter balloon popped.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.However, the potential root cause for this failure mode could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/ operator error.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bardia foley catheter: caution: this product contains natural rubber latex which may cause allergic reactions.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Do not use if package is opened or damaged.Recommended inflation capacities: 5cc balloon: use 10cc sterile water; 30cc balloon: use 35cc sterile water.Do not exceed recommended capacities.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.¿ h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the catheter balloon popped.

Brand Name
BARDIA FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10215142
Report Number1018233-2020-04190
Device Sequence Number16942457
Product Code KOD
UDI-Device Identifier00801741095245
UDI-Public(01)00801741095245
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number123626A
Device Catalogue Number123626A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1